MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*PPH PROCEDURE SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*PPH PROCEDURE SET; STAPLE, IMPLANTABLE
Catalog Number PPH03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Per user facility medwatch form, #mw5164942, the surgeon stapled hemorroidopexy with ethicon hemorrhoid pph stapler cpt 46947 and returned to the ed the following day with rectal bleeding.This was reported from home and observed in the ed.Patient to the or for anorectal exam and, although no active bleeding was noted at that time, the staple line was reinforced with sutures and she was discharged.Patient pre-op hemoglobin was 16, on arrival to emergency room on 1-7 was 14 and then to 12.4.Device is available for return.
 
Additional Manufacturer Narrative
(b)(4).Date sent 2/13/2025.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the grade of hemorrhoids? were the hemorrhoids circumferential or in specific quadrants? please describe.What is the surgeon¿s experience with the pph procedure? what is the surgeon¿s experience with the pph device? where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? did the surgeon wait 30 seconds after closing the device and then 20 seconds after firing? was a complete washer transection confirmed? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.What is the current patient status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) date sent: 4/9/2025.Additional information was requested, and the following was obtained: what was the grade of hemorrhoids? 2-3 were the hemorrhoids circumferential or in specific quadrants? please describe.Circumferential what is the surgeon¿s experience with the pph procedure? 1000+ procedures over the last two years.What is the surgeon¿s experience with the pph device? very experienced where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? did the surgeon wait 30 seconds after closing the device and then 20 seconds after firing? yes was a complete washer transection confirmed? yes were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.No what is the current patient status?.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21374845
Report Number3005075853-2025-01170
Device Sequence Number8624106
Product Code GDW
UDI-Device Identifier10705036013006
UDI-Public(01)10705036013006(17)290430(10)128D26(21)
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPPH03
Device Lot Number128D26
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite